Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 62, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2006, 12:05 PM MDT for Fremont County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2006, 12:05 PM MDT (18:05 UTC)
- Expired
- Jun 22, 2006, 1:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 99 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 221806 SVRPUB COC043-221900- /O.NEW.KPUB.SV.W.0062.060622T1805Z-060622T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1205 PM MDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FREMONT COUNTY IN CENTRAL COLORADO... * UNTIL 100 PM MDT... * AT 1203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF ROYAL GORGE...OR ABOUT 44 MILES SOUTHWEST OF COLORADO SPRINGS...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... ROYAL GORGE. NORTHEASTERN CANON CITY. ROCKVALE. FLORENCE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3861 10554 3833 10561 3828 10496 3861 10496 $$
3 follow-up statements
000 WWUS55 KPUB 221824 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1223 PM MDT THU JUN 22 2006 COC043-221900- /O.CON.KPUB.SV.W.0062.000000T0000Z-060622T1900Z/ FREMONT CO- 1223 PM MDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM MDT FOR FREMONT COUNTY... AT 1220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF TEXAS CREEK...OR 46 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... ROYAL GORGE. ROCKVALE. PENROSE. FLORENCE. COAL CREEK. CANON CITY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3861 10562 3833 10561 3828 10496 3861 10496 $$
000 WWUS55 KPUB 221845 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1244 PM MDT THU JUN 22 2006 COC043-221900- /O.CON.KPUB.SV.W.0062.000000T0000Z-060622T1900Z/ FREMONT CO- 1244 PM MDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM MDT FOR EASTERN FREMONT COUNTY... AT 1241 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF ROYAL GORGE...OR 43 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... ROYAL GORGE. ROCKVALE. CANON CITY. LAT...LON 3860 10555 3834 10557 3828 10496 3861 10496 $$
000 WWUS55 KPUB 221859 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1258 PM MDT THU JUN 22 2006 COC043-221908- /O.EXP.KPUB.SV.W.0062.000000T0000Z-060622T1900Z/ FREMONT CO- 1258 PM MDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FREMONT COUNTY EXPIRES AT 100 PM MDT... LAT...LON 3860 10555 3834 10557 3828 10496 3861 10496 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:47 AM MDT, 8 hours 18 minutes earlier.
Area forecast discussion, Jun 22, 3:47 AM MDT, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 347 AM MDT THU JUN 22 2006 .SHORT TERM... (TODAY AND TONIGHT) SHOWERS AND TSTMS ARE CONTINUING OVR THE FAR SERN PLAINS THIS MORNING...SHOULD SEE THESE END BEFORE MIDMORNING. DEW POINTS OVR THE SERN PLAINS ARE IN THE UPPER 40S AND 50S. THE AIR MASS OVR THE ERN AREAS WL REMAIN QUITE MOIST TODAY. LOW LEVEL UPSLOPE FLOW WL BE SEEN THIS AFTERNOON OVR THE SERN PLAINS...WHILE WRLY FLOW ALOFT CONTINUES. A WEAK DISTURBANCE IS SHOWING UP IN THE MODELS...MOVING INTO ERN AREAS THIS AFTERNOON. CAPE VALUES THIS AFTERNOON ARE FORECAST TO RANGE FROM AROUND 1000-2200 J/KG...WITH LI/S OF -4 TO -6C...AND SHEAR VALUES OF 30-40KTS. WILL AGAIN SEE SCT TSTMS DEVELOP OVR THE SERN PLAINS TODAY AND COULD SEE A FEW BECOME SEVERE...WITH LARGE HAIL AND/OR DAMAGING WINDS. NAM DEVELOPS AN MCS OVR THE SERN PLAINS TONIGHT...AND THUS PCPN OVR THE FAR SERN AREAS WL LIKELY CONTINUE INTO THE LATE NIGHT HOURS AND WL MAKE A FEW ADJUSTMENTS TO THE POPS TO REFLECT THIS. MAX TEMPS TODAY WL GENERALLY BE A LITTLE BELOW NORMAL OVR ERN AREAS. MIN RH VALUES TODAY NEAR THE ERN MTS AND I-25 CORRIDOR ARE EXPECTED TO RANGE FROM 25-35 PERCENT...WITH ABOVE 35 PERCENT FOR THE FAR SERN PLAINS...THUS THERE REALLY ARE NOT ANY FIRE WEA CONCERNS. ONE CONCERN WITH THE SHOWERS AND TSTMS NEAR THE MATO VEGA AND WRIGHT FIRES TODAY WL BE THE POTENTIAL FOR SOME STRONG WINDS GUSTS. WITH WRN AREAS BEING DRIER THAN THE E...SHOULD ONLY SEE ISOLD TSTMS THIS AFTERNOON AND EARLY THIS EVENING. MIN RH VALUES OVR THE SW AND CENTRAL MTS AND THE HIGH VALLEYS ARE EXPECTED TO RANGE FROM 15 TO 25 PERCENT. WITH THE DRIER LOWER LEVELS IN THESE AREAS...THE MAIN THREATS WITH THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. .LONG TERM... (FRIDAY THROUGH WEDNESDAY) LONG TERM CONCERNS INCLUDE AMOUNT OF WARMING AND DRYING THROUGH THE EARLY WEEKEND ALONG WITH A COOL AND WET TREND REDEVELOPING ACROSS THE REGION FOR THE EARLY TO MID NEXT WEEK. FRIDAY-SATURDAY...MODELS INDICATING CENTER OF BROAD UPPER LEVEL HIGH MOVING ACROSS EASTERN UTAH...WITH WARMER AND DRIER AIR IN THE WEST TO NORTHWEST FLOW ALOFT MOVING ACROSS THE STATE. WITH H7 TEMPS BETWEEN 12C AND 18C HELPING TO CAP CONVECTION ACROSS THE AREA...HAVE KEPT MAINLY ISOLATED DIURNAL POPS INTACT THROUGH THE PERIOD. MODELS ALSO CONVERGING ON THE IDEA OF A SHORT WAVE DIVING ACROSS THE NORTHERN HIGH PLAINS AIDING IN DEVELOPING CONVECTION ACROSS THE NORTHWEST NEBRASKA SATURDAY AND SLIDING ACROSS EASTERN COLORADO AND WESTERN KANSAS SATURDAY AFTERNOON AND EVENING. WITH THIS IN MIND...HAVE ADDED SLIGHT POPS OVERNIGHT SATURDAY ACROSS THE FAR EASTERN PLAINS. SUNDAY-WEDNESDAY...SHORT WAVE TROUGH DIVING ACROSS THE NORTHERN HIGH PLAINS CONTINUES TO MOVE ACROSS THE MID MISSISSIPPI RIVER VALLEY...WITH COOL NORTH TO NORTHWEST FLOW REDEVLOPING ACROSS THE REGION AS UPPER HIGH RETROGRADES BACK ACROSS THE GREAT BASIN THROUGH TUESDAY. LATEST MODELS CONTINUE TO INDICATE AMPLE LOW LEVEL MOISTURE IN PLACE IN LOW LEVEL UPSLOPE FLOW...FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION SUNDAY THROUGH TUESDAY...AND HAVE BUMPED UP POPS A TAD EXPECIALLY ACROSS WESTERN HALF OF THE REGION...WHERE MODELS CONTINUE TO INDICATE LOW LEVELS MOISTENING UP THROUGH THE PERIOD. WITH MORE MOISTURE AND PRECIP EXPECTED...HAVE COOLED HIGHS A TAD THROUGH TUESDAY AS WELL...BUT BELIEVE MEX A TAD TO COOL...WITH ONLY LOWER 70S TO LOWER 80S ACROSS EASTERN COLORADO. A SLIGHT WARMING AND DRYING TREND LOOKS TO REDEVELOP ON WEDNESDAY...AS AN UPPER LEVEL SYSTEM MOVING ACROSS THE NORTHERN TIER OF STATES FLATTENS RIDGE ACROSS THE GREAT BASIN AND INTO WESTERN COLORADO...WITH WARMER AND DRIER WESTERLY FLOW ALOFT ACROSS THE REGION. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 28/23
Hazardous weather outlook, Jun 22, 10:31 AM MDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1031 AM MDT THU JUN 22 2006 COZ058>089-093>099-231645- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1031 AM MDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN MOUNTAINS AROUND NOON...THEN MOVE OVER THE ADJACENT PLAINS THIS AFTERNOON AND EVENING. MANY OF THESE THUNDERSTORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS...PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS UP TO 70 MPH. WITH INCREASED WIND SHEAR IN THE ATMOSPHERE THIS AFTERNOON...THERE WILL ALSO BE A THREAT OF TORNADOES...ESPECIALLY ACROSS THE FAR EASTERN PLAINS IN KIOWA...BENT...PROWERS AND BACA COUNTIES. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF THE MOUNTAINS AND HIGH VALLEYS TODAY. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF PRODUCING GUSTY WINDS UP TO 45 MPH...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED...MAINLY AFTERNOON AND EVENING...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FRIDAY AND SATURDAY. THE MAIN THREAT FROM THUNDERSTORMS WHICH DO DEVELOP WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO NEAR 40 MPH. FOR SUNDAY THROUGH WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THE BEST COVERAGE OF STORMS IS EXPECTED OVER THE EASTERN MOUNTAINS AND PLAINS...WHERE THE BEST LOW LEVEL MOISTURE IS EXPECTED TO BE IN PLACE. THE MAIN THREATS FROM STORMS THAT DEVELOP...WILL BE CLOUD TO GROUND LIGHTNING AND WINDS GUSTS AROUND 40 MPH. LOCALLY HEAVY RAINFALL AND SMALL HAIL UP TO 1/2 INCH IN DIAMETER WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 1 PM TODAY ACROSS THE SOUTHEAST PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:55 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 76 min |
| Jun 22, 1:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 60 min |
| Jun 22, 1:32 PM MDT | Tornado Warning | PUB | El Paso | 76 min |
| Jun 22, 2:02 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 58 min |
| Jun 22, 2:20 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 26 min |
| Jun 22, 2:44 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 91 min |
| Jun 22, 2:54 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 66 min |
| Jun 22, 3:42 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 23 min |
| Jun 22, 4:17 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 88 min |
| Jun 22, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 61 min |
| Jun 22, 5:30 PM MDT | Tornado Warning | PUB | Prowers | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.